U.S. doctors online nowAsk doctors free
United Kingdom
A 22-year-old female asked:

i'm on nitrofuratoin for a uti and ihave had severe diarrhea its been 3 days is this because of the tablet? how can i stop it? immodium isnt working.

2 doctor answers3 doctors weighed in
Dr. Ziad Akl
Dr. Ziad Akl answered
Infectious Disease 31 years experience
Possibly: Nitrofurantoin can cause diarrhea. Please talk to your physician. You may need an alternative medicine.
Dr. Devin Namaky
Obstetrics and Gynecology 14 years experience
Possibly: Any antibiotic could cause diarrhea. Call the doctor who is treating you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.